MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5991015
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, a bard/davol ventralight st w/echo 2 (device 2) was used in a in a robotic umbilical hernia repair procedure.As reported during insertion through an intuitive surgical 12mm stapler cannula seal 470380 (device 1), there was a detachment of the echo 2 positioning system from the ventralight st implant.The ventralight st echo 2 sample was not returned for evaluation.Multiple requests for additional information have been made to the facility to gather additional details, however, no additional information was provided.The instructions-for-use (ifu) supplied with device 1 states: "insert into the abdomen through the recommended minimum trocar or trocar incision site.Never force the device through the trocar.If the device will not easily deploy down the trocar, remove the trocar and insert through the next largest available size trocar or through the trocar incision site and reinsert trocar." additionally, the ifu recommends the use of a 10mm trocar size for the product code used.At this time no definitive conclusions can be made as to why the detachment presented.Should additional information be provided, a supplemental mdr will be submitted.Not returned.
 
Event or Problem Description
The following was reported via fda 3500a form report ((b)(4)): "davol inc.Ventralight st mesh with echo 2 positioning system 10 cm x 15 cm (4" x 6") ellipse was being inserted through a port when plastic piece broke off.The ventralight st mesh has plastic frame that was too rigid/big to fit through port." the procedure being performed was a robotic umbilical hernia repair.As reported device 1 intuitive surgical 12mm stapler cannula seal 470380.No alleged patient injury was reported as a result of the problem experienced.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11663846
Report Number1213643-2021-20073
Device Sequence Number14227345
Product Code FTL
UDI-Device Identifier00801741130984
UDI-Public(01)00801741130984
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5991015
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR